MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the device did not seal insertion site as expected.The following information was provided by the user facility: that although they heard the insertion sheath and device cap "click" in place, it separated upon deployment.The physician held manual pressure.The patient developed a hematoma, which required drainage.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.Unable to select codes at this time, esubmitter has been notified.Method, result, and conclusion codes will be selected on follow up report.One used 8 fr angioseal sts plus device was returned for evaluation.The arteriotomy locator was returned with the device.The returned component was subjected to visual analysis where a blood like substance was found along the hemostatic sheath and the main body of the device.The carrier tube assembly was mated with the hemostatic sheath and the deployment sleeve was in the rear lock position.The anchor was not exposed at the distal tip of the hemostatic sheath as would be expected when the deployment sleeve was in the rear lock position.Microscopic analysis of the distal tip of the hemostatic sheath revealed that the anchor was still present within the sheath and had not properly posted to the distal tip.Upon this realization, the device was subjected to functional testing.The deployment sleeve was moved into the forward lock position, which caused the anchor and distal tip of the carrier tube to become exposed.The deployment sleeve was then moved into the rear lock position and the anchor posted to the sheath.Digital force was then applied to the anchor and the tamping mechanism deployed.There were no functional anomalies noted with the device.Based on the evaluation performed the complaint could be confirmed for pullout.However, the likely root causes for this issue may include the user not placing the device in the full forward lock position, or an obstruction to the anchor posting to the distal tip.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions section.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6770742
Report Number3013394970-2017-00249
Device Sequence Number881510
Product Code MGB
UDI-Device Identifier05415067002877
UDI-Public05415067002877
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number5873114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/15/2017
09/15/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date09/12/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;